MAUDE Adverse Event Report: STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IS3048REL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the surgeon was prepping the disc space to place an inter-body cage, the 7mm and 8mm custom oval shavers broke in the patient.A backup shaver was used to complete the procedure.Fragments were retrieved successfully.There are no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via visual inspection.The device was returned in 2 pieces, with the tip of the device fractured off.The fractured tip was twisted and deformed.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.A material analysis was performed.Shaver was found to have a fracture origin in the raised end and a mixed mode fracture of mostly cleavage with some ductile due to an applied torsional force.The hardness and chemical constituents were as specified on the drawing.No material or manufacturing defects were found.Correspondence with sales representative indicated that the products have been used in 100+ cases and the patient's bone quality was solid.From instruments ifu, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.The most likely cause of the reported event was determined to be normal wear due to excessive use.

Brand Name
OVAL SHAVER SET 7-16MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7479032
Report Number3004024955-2018-00025
Device Sequence Number13851126
Product Code LXH
UDI-Device Identifier07613327142143
UDI-Public(01)07613327142143
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIS3048REL
Device Catalogue NumberIS3048REL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1